Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 217, NWS Shreveport, LA

July 4, 2015Hempstead County, Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2015, 2:53 AM CDT for Hempstead County, Howard County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 2:53 AM CDT (07:53 UTC)
Expired
Jul 4, 2015, 3:45 AM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR

The radar

The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2134 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:43 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 11:43 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT FRI JUL 3 2015

.AVIATION...
VCTS CONDITIONS EXPECTED TONIGHT INTO SATURDAY ACROSS AREA
TERMINALS DUE TO A FRONTAL BOUNDARY AND A SERIES OF UPPER-LEVEL
DISTURBANCES MOVING ACROSS THE REGION. MVFR CEILINGS POSSIBLE
AROUND DAYBREAK...OTHERWISE VFR CONDITIONS TO PREVAIL THROUGH THE
FORECAST PERIOD. SOUTHWEST WINDS AROUND 5 TO 10 KNOTS TONIGHT AND
SATURDAY TO BECOME SOUTHERLY AFTER 05/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  89  74  91 /  40  40  30  30
MLU  75  87  73  89 /  60  60  50  40
DEQ  71  86  71  86 /  60  60  30  40
TXK  73  87  72  88 /  60  60  30  40
ELD  73  86  72  87 /  60  60  50  40
TYR  75  90  74  91 /  40  40  20  20
GGG  75  90  74  91 /  40  40  20  20
LFK  76  92  74  92 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Jul 3, 11:51 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI JUL 3 2015

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-041700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1151 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED...TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH
TONIGHT ACROSS ALONG AND NORTH OF I-20...A FEW OF WHICH MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN
ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY
GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND..
IF THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD
BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW SEVERE
STORMS MAY BRING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

LAZ010-011-017>022-TXZ149>153-165>167-041700-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1151 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS SOUTH OF I-20...ANY STRONG THUNDERSTORM
COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO
THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR
ACTIVITIES DURING THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO
INDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD
BRING UP ONE TO TWO OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...ANY
SEVERE STORMS MAY YIELD DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Jul 4, 1:03 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT SAT JUL 4 2015

ARZ051-060-061-040700-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
103 AM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 200 AM
CDT...

AT 1258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CENTER POINT...OR NEAR DIERKS...MOVING EAST AT 20 MPH. THIS
STORM ALONG WITH OTHERS WILL CONTINUE TO TRACK ACROSS THE
AREA AND PRODUCE LOCALLY HEAVY RAINFALL.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...BLEVINS...
CORINTH...CENTER POINT...MCCASKILL...MUDDY FORK AND BOUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS  AND OTHERS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES HAS
ALREADY FALLEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3421 9392 3419 9392 3418 9382 3401 9382
      3401 9375 3398 9365 3396 9362 3395 9353
      3396 9347 3395 9342 3396 9338 3390 9330
      3387 9330 3381 9326 3390 9405 3422 9410
TIME...MOT...LOC 0558Z 270DEG 19KT 3404 9400

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:54 AM CDTFlash Flood WarningSHVBowie4 hr
Jul 4, 12:35 PM CDTFlash Flood WarningSHVBowie3 hr
Jul 4, 4:56 PM CDTSpecial Weather StatementSHVSabine64 min
Jul 4, 5:17 PM CDTSpecial Weather StatementSHVRed River58 min
Jul 4, 5:52 PM CDTSpecial Weather StatementSHVSabine, San Augustine38 min
Jul 4, 4:54 AM CDTFlash Flood WatchSHVClaiborne, Lincoln, Ouachita, Union14 hr
Jul 4, 9:28 AM CDTFlash Flood WarningSHVClaiborne, Lincoln, Union5 hr
Jul 4, 11:11 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Winn7 days
Jul 4, 4:43 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Winn47 min
Jul 4, 5:47 PM CDTSpecial Weather StatementSHVRed River, Winn58 min
Jul 4, 5:59 PM CDTSevere Thunderstorm WarningSHVDe Soto, Grant, Natchitoches, Red River, Sabine, Winn46 min
Jul 4, 6:50 PM CDTSpecial Weather StatementSHVWinn40 min
Jul 4, 1:03 AM CDTSpecial Weather StatementSHVHoward57 min
Jul 4, 2:29 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada61 min
Jul 4, 3:09 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada4 hr
Jul 4, 3:30 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada60 min
Jul 4, 4:20 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier55 min
Jul 4, 4:37 AM CDTSpecial Weather StatementSHVHempstead, Nevada53 min
Jul 4, 5:34 AM CDTSevere Thunderstorm WarningSHVSevier56 min
Jul 4, 6:20 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada55 min
Jul 4, 6:54 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier6 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.